MAUDE Adverse Event Report: ZIMMER BIOMET, INC. A.L.P.S. BIOMET PROXIMAL HUMERUS PLATING SYSTEM; PLATE, FIXATION, BONE

ZIMMER BIOMET, INC. A.L.P.S. BIOMET PROXIMAL HUMERUS PLATING SYSTEM; PLATE, FIXATION, BONE
Catalog Number 110030103
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a revision surgery approximately six (6) months post-implantation due to fracturing of the plate.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign - event occurred in australia.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Attempts have been made to gather product id information and no further info is available.Visual examination of the provided pictures identified the plate is fractured into 2 pieces.Medical records were not provided.Lot identification is necessary for review of device history records, lot identification was not provided.A definitive root cause cannot be determined.The reported event is confirmed as a picture was provided.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d2; d4; d9; g1; g3; g6; h1; h2; h4.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6.Visual examination of the returned product identified that the plate is fractured.There are some scratches in on the surface of the plate in several places.Visually, the device is correctly anodized and etched according to the print.The item number is confirmed to match the complaint but at the time, the lot number was unknown.The lot number is rm891p for the returned plate.Both the plate fracture surfaces exhibit beach marks artifacts (although not typical concave shaped marks likely due to multiple fatigue crack initiation sites on the edge) suggesting possible fatigue mode of failures.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.The reported event is confirmed as a picture was provided.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
A.L.P.S. BIOMET PROXIMAL HUMERUS PLATING SYSTEM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21630919
Report Number0001825034-2025-00743
Device Sequence Number12844712
Product Code HRS
UDI-Device Identifier00887868134623
UDI-Public(01)00887868134623(11)210215(10)RM891P
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K143697
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number110030103
Device Lot NumberRM891P
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2025
Supplement Date Received by Manufacturer05/20/2025
07/02/2025
08/14/2025
Initial Report FDA Received Date03/18/2025
Supplement Report FDA Received Date05/21/2025
07/17/2025
08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown